Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!! I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
10am - up, had breakfast
11am – slight Brain “swishes” started (was out the entire day)
12pm – Stronger Brain zaps start
1:30pm – Lunch (meat, salad/veg)
2:30pm – Sudden extreme exhaustion
4pm - more brain zaps => ZAP ZAP ZAP! 🤯
7pm - Irritability starts
11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
...Night sweats…Restless legs.....
12am – Ruminations, feel weepy
..Insomnia ensues…(Toss & turn, sweaty/achey all night)
It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price. Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
So I’m stable, existing.....but still lacking will or any interest in living....
Respectful greetings, fellow crazies.
I've recently ramped-up on Wellbutrin: 150mg for 6 days and then 300mg for 12 days (18 days total). Overall it's slightly helping the multitude of mental illnesses I have (TRD, "Pure" OCD, other stuff).
However. About 7 days after hitting 300mg Wellbutrin I started experiencing incredibly intense anxiety primarily (physically shaking, gut-churning, mind-racing, skin-crawling kind). I also started feeling erratic, intense irritability and even anger - (verbally) lashing out at my kids and other unpleasant out-of-character behaviour.
I've seen anxiety from Wellbutrin reported 100's of times before but I couldn't find information on how to combat it. This is because normally people just stop taking it (which makes eminent sense) but that's not an option for me since I'm 23 years TRD (including resistance to ECT, dTMS and Ketamine) and this is one of the last combos left. In other words I'm beyond desperate to give it every chance of working that I humanly can.
I'm now gonna blurt out my questions and suggestions and hope that some of you can identify or comment from your own experience:
I have some Valium left over and taking that does take the edge off of the severe emotions. However taking benzo's long-term is generally undesirable, hence has anyone taken a non-benzo adjunct/augmenting med that actually helps tone down the insane anxiety? If so, what was it? how long did the intense anxiety last for those who experienced it? 2 weeks? a month? until you stopped the med? did anyone have success in simply reducing dose back to 150mg or even lower? Did you find 150mg sufficient to lift your mood? I'm on 300mg XL as of today (was on 2x150mg XL 'til now). Have folks had different experiences (anxiety-wise) with the IR or SR versions? E.g. would switching to 3xIR be an avenue worth chasing? any other relevant insights or experiences would also be most welcome. May the Gods of mental health be with you,
I worked my way up to 5mg of Zyprexa last 10 days, but still very irritable. I snap at everyone, so everyone is naturally leaving me alone. I don't like living this way. Left a message with my prescribing doctor about this irritability issue. Update, prescribing doc called and suggested I go up 1/4 of a tablet and get the irritability and mood swings under control before I start the Lamictal. So, took another 1/4 tablet which makes 1/2 of a 5 mg tablet I have taken so far this morning.
Seizure doc prescribed Lamictal, but holding off starting that until I feel more stable on Zyprexa.
Zyprexa used to calm my mind, not sure why it's not working so well this time around. I have been on all the other anti-psychotics and Zyprexa is the only one I can tolerate. Anti-depressants don't work for me, can't tolerate any of the SSRI's.
In the middle of a card game last Monday, I got mad at one of the players, threw my cards down on the table and left. That is not like me, I never display anger towards anyone. Very upset over all this irritability and moodiness and now what happened at the card game, very ashamed of my behavior. I have since apologized to the person I offended, will attend the card game this evening and see how I do. Gulp !!
I have had a non-stop headache for a week now, or since I stopped Seroquel. I was taking a tiny amount (25 mg) so my psych doc thought stopping it suddenly was okay and I was on it for only a month. However, I have had this headache with nausea since then and it wasn't until I started with the brain zaps yesterday that I wondered if I was going thru Seroquel withdrawals. I have had brain zaps while going off of drugs in the past. I have also had to stay away from anything with bright lights as my eyes have been bothering me to. Originally thought it was a migraine but now rethinking. Then two days ago, I got a horrible muscle spasm in my back. I could feel it slowly coming on, getting acute and slowly going away, never had that before, weird. And having dizzy spells as well that come and go. Oh and hypotension too and regulating body temperatures.
My psych doc wanted me to start Latuda right away, but I want to wait until Seroquel is all gone. I can tell it's still in my system as I am still having rigid muscles and muscle spasms in my legs and neck. Going to give it one more week and let myself dry out before starting on anything.
Taking 600 mg of Ibuprophen daily to help with the headache and ice and hot packs for my back and neck.
Will just have to sweat it out, not going back on that drug again. Now worried about Latuda.
Also, forgot to mention I stopped Pamelor at the same time and was on that for a month as well, at a low dose. So, pretty sure this is all withdrawals I am going thru.
Quick backstory, I was on Effexor (75mg-150mg) for only 7-8 months, my pdoc tapered me off very slowly (using Prozac as a bridge) over a period of about 5 weeks. I've been completely off both meds now for 2 months. I did not have major withdrawal symptoms (except light fatigue/dizziness) and yet I am STILL getting these intermittent (mild) brain zaps sensations and brain fog - usually in the afternoons/evening.
I am very worried that they will never go away... I have been taking many supplements (including Fish Oils, NAC, etc) for many months, exercising, eating healthy. How can i make them disappear for good?!